Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 96, NWS Grand Rapids, MI

July 2, 20084 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2008, 4:29 PM EDT for 4 counties in Michigan. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 4:29 PM EDT (20:29 UTC)
Expired
Jul 2, 2008, 5:30 PM EDT
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Ionia County, MI, Kent County, MI, Montcalm County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:44 PM EDTHAIL 13 S Newaygo, MI
Jul 2, 5:00 PM EDTHAIL 0.25Cascade, MIPEA SIZE HAIL WAS MEASURED ON 30TH ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 022029
SVRGRR
MIC067-081-117-123-022130-
/O.NEW.KGRR.SV.W.0096.080702T2029Z-080702T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTCALM COUNTY IN CENTRAL MICHIGAN
  IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
  KENT COUNTY IN SOUTHWEST MICHIGAN
  SOUTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 530 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING GOLF BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 75 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM GRANT TO 10 MILES WEST OF
  BYRON CENTER...AND MOVING EAST AT 62 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  GRANT...              NEWAYGO...            CASNOVIA...
  WALKER...             SPARTA...             BYRON CENTER...
  COMSTOCK PARK...      GRAND RAPIDS...       CUTLERVILLE...
  BELMONT...            CEDAR SPRINGS...      ROCKFORD...
  KENTWOOD...           HOWARD CITY...        CASCADE...
  CALEDONIA...          LOWELL...             GREENVILLE...

THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4340 8485 4278 8485 4278 8533 4277 8534
      4277 8578 4329 8580 4329 8591 4330 8592
      4330 8603 4341 8604
TIME...MOT...LOC 2029Z 273DEG 54KT 4333 8579 4277 8588

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 022049
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
449 PM EDT WED JUL 2 2008

MIC067-081-117-123-022130-
/O.CON.KGRR.SV.W.0096.000000T0000Z-080702T2130Z/
NEWAYGO MI-MONTCALM MI-KENT MI-IONIA MI-
449 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR IONIA...KENT...MONTCALM AND SOUTHEASTERN NEWAYGO COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
PENNY SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
GRANT TO CASCADE TO CUTLERVILLE...AND MOVING EAST AT 62 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  SPARTA...             ROCKFORD...           GRAND RAPIDS...
  LOWELL...             HOWARD CITY...        GREENVILLE...
  IONIA...              STANTON...            PORTLAND...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4341 8582 4340 8485 4278 8485 4277 8578
      4315 8579
TIME...MOT...LOC 2049Z 273DEG 54KT 4340 8560 4298 8538
          4278 8554

$$

JK
000 
WWUS53 KGRR 022104
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 PM EDT WED JUL 2 2008

MIC067-081-117-123-022130-
/O.CON.KGRR.SV.W.0096.000000T0000Z-080702T2130Z/
NEWAYGO MI-MONTCALM MI-KENT MI-IONIA MI-
504 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR IONIA...KENT...MONTCALM AND EXTREME SOUTHEASTERN NEWAYGO
COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
PENNY SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HOWARD CITY TO 6 MILES SOUTHEAST OF BELDING TO 7 MILES SOUTHWEST OF
LAKE ODESSA...AND MOVING EAST AT 59 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  TURK LAKE...          CORAL...              TRUFANT...
  PIERSON...            HOWARD CITY...        GREENVILLE...
  FALLASSBURG...        ALTO...               EAST GRAND RAPIDS...
  WYOMING...            ADA...                SAND LAKE...
  CANNONSBURG...        KENTWOOD...           CASCADE...
  CEDAR SPRINGS...      LOWELL...             GRAND RAPIDS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4307 8554 4340 8559 4340 8485 4278 8485
      4288 8578
TIME...MOT...LOC 2104Z 272DEG 51KT 4339 8529 4302 8517
          4278 8534

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:23 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 2, 1:23 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT WED JUL 2 2008

LATEST UPDATE...AVIATION ...

.SYNOPSIS...(315 AM EDT WED JUL 2 2008)
A COLD FRONT WILL BRING INCREASING CLOUDS LATER TODAY AND
THUNDERSTORMS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST ACROSS OUR
AREA THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS COULD
PRODUCE HAIL AND DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN
AND OCCASIONAL LIGHTNING. CANADIAN HIGH PRESSURE WILL BUILD IN AND
RESULT IN DRY AND COOL WEATHER THURSDAY AND THURSDAY NIGHT.
INDEPENDENCE DAY CONTINUES TO LOOK DRY. IN FACT DRY WEATHER WILL
CONTINUE FOR OUR HOLIDAY WEEKEND ALONG WITH A RETURN TO NEAR NORMAL
TEMPERATURES.

&&

.SHORT TERM...(315 AM EDT WED JUL 2 2008)
(TODAY THROUGH FRIDAY AFTERNOON)

VERY LITTLE CHANGES WERE NECESSARY TO OUR GOING FCST. THE COLD FRONT
WILL BRING SHOWERS AND THUNDERSTORMS TO OUR CWFA BEGINNING BY AROUND
18Z THIS AFTN ACROSS OUR NW CWFA AND CONTINUING THROUGH THE EARLY
MORNING HOURS THURSDAY ACROSS OUR SOUTHERN CWFA.

THERE IS A SLIGHT RISK OF SEVERE STORMS... BUT A LARGE SVR WX EVENT
IS NOT EXPECTED. THE MOST LIKELY TIME FRAME FOR SVR WX WILL BE
BETWEEN 18Z AND 04Z... AND PARTICULARLY FROM MID AFTN THROUGH MID
EVE COINCIDENT WITH MAX INSTABILITY (LATEST 21Z SREF GUIDANCE
SUGGESTS ML CAPES WILL REACH 1000-1500 J/KG IN THAT TIME FRAME
ACROSS OUR CENTRAL AND SOUTHERN CWFA).

GIVEN UPSTREAM REPORTS ACROSS NORTHERN MN... HAIL SHOULD BE OUR
PRIMARY SVR WX THREAT (MAINLY IN THE THREE QUARTERS TO ONE INCH
DIAMETER RANGE). A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE GIVEN
FCST KINEMATIC WIND PROFILES AND 0-3KM SHEAR WHICH COULD BECOME
CONDUCIVE TO BOWING SEGMENTS.

AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT... BUT THE
OVERALL SYNOPTIC/MESOSCALE SETUP DOES NOT APPEAR FAVORABLE FOR
TORNADOGENESIS TO OCCUR UNLESS IF A FEW DISCRETE SUPERCELLS CAN
DEVELOP IN AN ENVIRONMENT WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS.
BOTTOM LINE... WE SUSPECT THAT SOME STORMS WILL BECOME SEVERE THIS
AFTN AND EVE... BUT A LARGER SCALE SVR WX EVENT IS NOT ANTICIPATED.

IT WILL BE DRY AND RATHER COOL THURSDAY W/MAX TEMPS ONLY REACHING
THE UPPER 60S TO MID 70S WITH THE CANADIAN HIGH BUILDING IN AND VERY
COOL N TO NE SFC FLOW. 00Z GFS GUIDANCE TIME HEIGHT RH PROGS
INDICATE A FAIR AMOUNT OF LINGERING 925-850 MB MOISTURE... SO I
SUSPECT A SCT TO POTENTIALLY BKN CU DECK WILL DEVELOP LATE IN THE
MORNING THROUGH THE AFTN IN SPITE OF HIGH PRESSURE BUILDING IN. MORE
EXTENSIVE BREAKS IN CLOUD COVER WILL DEVELOP THURSDAY NIGHT AS LOW
LEVEL NE WINDS CONTINUE TO ADVECT DRIER AIR IN.

WE WILL STICK WITH A DRY FCST FOR FRIDAY. WE ARE NOT BUYING 00Z GFS
GUIDANCE WHICH DEVELOPS SHOWERS ACROSS OUR SOUTHERN CWFA FRIDAY
MORNING AND EARLY AFTN. THIS SEEMS TO BE ATTRIBUTABLE TO A
CONVECTIVELY INDUCED VORT MAX PLACED TOO FAR NORTH. A CONSENSUS
BLEND OF LATEST SREF... WRF AND GLOBAL GEM GUIDANCE SUGGESTS THAT
DRY WX WILL CONTINUE FRIDAY. THIS SEEMS LIKE THE MOST LIKELY
SCENARIO AND PRESERVES CONTINUITY WITH OUR GOING FCST... ALTHOUGH I
AM A LITTLE CONCERNED ABOUT POTENTIAL FOR A FEW SHOWERS AS THE H5
TROF AXIS MOVES ACROSS.

&&

.LONG TERM...(315 AM EDT WED JUL 2 2008)
(FRIDAY NIGHT THROUGH TUESDAY)
FAIR WEATHER EXPECTED FROM FRIDAY NIGHT AND THROUGH THE WEEKEND.
TEMPERATURES SHOULD AVERAGE NEAR NORMAL OVER THE WEEKEND WITH WARMER
AND MORE HUMID WEATHER FOR LATE SUNDAY AND MONDAY AS SFC RIDGE MOVES
EAST AND RETURN FLOW SETS UP.

A COLD FRONT MOVING IN FROM THE NORTHWEST MAY BRING SOME SHOWERS OR
THUNDERSTORMS BY LATE MONDAY AND ESPECIALLY MONDAY NIGHT. THE FRONT
SLOWS DOWN AS IT BECOMES PARALLEL TO THE UPPER FLOW BY EARLY TUESDAY
AND SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS THE
SOUTHEAST FORECAST AREA MUCH OF TUESDAY.

&&

.MARINE...(1141 AM EDT WED JUL 2 2008)
SOUTHWEST WINDS WILL GUST TO 25 MPH THIS AFTN AHEAD OF THE
APPROACHING COLD FRONT. WAVE HEIGHTS 3 TO NEAR 5 FEET ENTIRE
NEARSHORE. THE COLD FRONT WILL BE SOUTH OF THE LAKE BY 09Z THUR.
HOWEVER ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR NORTH
WIND/SIGNIFICANT WAVE ACTION BY THUR AFTN.

THUNDERSTORMS WITH HAIL... GUSTY WINDS AND FREQUENT LIGHTNING WILL
POSE A SIGNIFICANT HAZARD TO MARINERS THIS AFTN THROUGH TONIGHT.

&&

.AVIATION...(123 PM EDT WED JUL 2 2008)
VFR CONDITIONS WILL GO DOWN TO IFR CONDITIONS WITH A LINE OF
THUNDERSTORMS MOVING THROUGH THE AREA THIS AFTERNOON. CONDITIONS
SHOULD IMPROVE BACK TO VFR SOON AFTER THE STORMS CLEAR EACH TAF
SITE... THOUGH SCATTERED RAIN SHOWERS WILL LIKELY CONTINUE INTO THE
EVENING.... ESPECIALLY SOUTH AND EAST OF GRAND RAPIDS. THERE WILL BE
A SLOW CLEARING FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AS THE
FRONT PUSHES THROUGH.

WINDS WILL BE FROM THE SOUTHWEST INTO THIS EVENING AND THEN GO
NORTHWEST AFTER THE COLD FRONT MOVES THROUGH. EXPECT SOME GUSTS OVER
20 KTS THIS AFTERNOON... WITH THE POTENTIAL FOR STRONGER WINDS IN
THUNDERSTORMS.

&&

.HYDROLOGY...(315 AM EDT WED JUL 2 2008)
NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED SINCE BASIN AVG QPF OF
ONLY AROUND A HALF TO THREE QUARTERS OF AN INCH IS EXPECTED... WITH
ISOLATED AMOUNTS OF 1.00-1.50 INCHES POSSIBLE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 651 IN EFFECT FOR ENTIRE AREA.
LM...SEVERE THUNDERSTORM WATCH 651 WHOLE LAKE THROUGH 5 PM AND SMALL
CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH 10 PM THIS
EVENING.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS
LONG TERM:    OSTUNO
MARINE:       LAURENS/IOD
AVIATION:     OSTUNO/IOD
HYDROLOGY:    LAURENS
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 AM EDT WED JUL 2 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE
GREATEST THREAT...BUT A TORNADO IS ALSO POSSIBLE. THE SEVERE
WEATHER IS EXPECTED FROM THE LATE AFTERNOON INTO THE EVENING.
STORM MOTION WILL BE TO THE EAST AT ABOUT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-031015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT. RIP
CURRENTS ARE POSSIBLE AS WELL ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT ON
THURSDAY.

OSTUNO

In the hours before

Special weather statement, Jul 2, 3:47 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT WED JUL 2 2008

MIZ037-038-043-044-022045-
LAKE-MASON-NEWAYGO-OCEANA-
347 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CUSTER...MOVING SOUTHEAST
AT 19 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  CRYSTAL VALLEY...     MEARS...              STONY LAKE...
  NEW ERA...            ELBRIDGE...
  SILVER LAKE ST PARK...                      HART...
  SHELBY...             PENTWATER...
  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...
  BIG SABLE POINT...    LUDINGTON STATE PARK...
  BRANCH...             WALHALLA...           CUSTER...
  FOUNTAIN...           SCOTTVILLE...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4375 8648 4383 8644 4396 8647 4407 8653
      4418 8638 4417 8557 4352 8557 4351 8603
      4353 8650 4368 8655
TIME...MOT...LOC 1947Z 302DEG 17KT 4385 8604
Local storm report, Jul 2, 3:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     BELDING                 43.10N 85.23W
07/02/2008                   IONIA              MI   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE. POWER OUT CITY OF IONIA.

&&

MKALEMBK
Local storm report, Jul 2, 4:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     1 E ST. JOHNS           43.00N 84.54W
07/02/2008  E45 MPH          CLINTON            MI   TRAINED SPOTTER

            ESTIMATED BY SPOTTER AT US 127 AND M21. ALSO REPORTING
            PEA SIZE HAIL.

&&

HOVING
Local storm report, Jul 2, 4:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND GST     1 NE DELTA CENTER       42.73N 84.64W
07/02/2008  E40 MPH          EATON              MI   TRAINED SPOTTER

            SPOTTER ESTIMATES 40 MPH WIND AND PEAS SIZE HAIL AT THE
            INTERSECTION OF SAGINAW AND CREYTS IN DELTA TWNSHP.

&&

HOVING
Local storm report, Jul 2, 4:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     LANSING                 42.71N 84.55W
07/02/2008  M46 MPH          INGHAM             MI   ASOS

            RECORDED BY ASOS.

&&

HOVING
Local storm report, Jul 2, 4:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             MUSKEGON                43.23N 86.26W
07/02/2008  M1.00 INCH       MUSKEGON           MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:18 PM EDTSpecial Marine WarningGRR71 min
Jul 2, 12:26 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana, Osceola64 min
Jul 2, 12:35 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Newaygo, Oceana40 min
Jul 2, 1:10 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Mecosta, Montcalm, Muskegon, Newaygo and 2 more65 min
Jul 2, 1:39 PM EDTSpecial Marine WarningGRR69 min
Jul 2, 1:57 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa63 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm, Muskegon, Newaygo, Oceana67 min
Jul 2, 2:40 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa65 min
Jul 2, 3:00 PM EDTSevere Thunderstorm WarningGRROttawa26 min
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Montcalm65 min
Jul 2, 3:17 PM EDTAreal Flood AdvisoryGRRKent6 hr
Jul 2, 3:21 PM EDTSpecial Marine WarningGRR84 min
Jul 2, 3:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clinton, Eaton, Ingham, Ionia and 1 more49 min
Jul 2, 3:47 PM EDTSpecial Weather StatementGRRLake, Mason, Newaygo, Oceana58 min
Jul 2, 3:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Muskegon, Ottawa53 min
Jul 2, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ingham57 min
Jul 2, 4:41 PM EDTSpecial Marine WarningGRR62 min
Jul 2, 4:46 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent, Ottawa44 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo37 min
Jul 2, 4:59 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm29 min
Jul 2, 5:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more59 min
Jul 2, 5:21 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm40 min
Jul 2, 5:23 PM EDTLakeshore Flood StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren7 hr
Jul 2, 5:27 PM EDTAreal Flood AdvisoryGRRBarry, Eaton, Ingham6 hr
Jul 2, 6:04 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more41 min
Jul 2, 6:10 PM EDTSpecial Marine WarningGRR95 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningGRRAllegan, Calhoun, Ingham, Jackson, Kalamazoo, Van Buren49 min
Jul 2, 6:43 PM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren6 hr
Jul 2, 7:31 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson, Kalamazoo, Van Buren44 min
Jul 2, 7:36 PM EDTFlash Flood WarningGRRCalhoun, Kalamazoo6 hr
Jul 2, 7:42 PM EDTSevere Thunderstorm WarningGRRAllegan34 min
Jul 2, 7:52 PM EDTSpecial Marine WarningGRR83 min
Jul 2, 7:59 PM EDTSpecial Marine WarningGRR91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.